What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at May 30, 2:24 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, May 30, 2:24 PM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
324 PM EDT Wed May 30 2018
.SYNOPSIS...
Showers and thunderstorms continue through the rest of the
week, as remnants from Alberto push off to the east and an
upper level system affects the region.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 205 PM Wednesday...
Moisture from the remains of Alberto will continue to provide
chances for showers and thunderstorms into Thursday. The deeper
tropical moisture will be pulling off to the east on Thursday,
allowing for smaller chances of thunderstorms Thursday afternoon
in the western counties.
Based on the performance of MOS guidance last night, will go
toward the lower side of guidance for lows tonight.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 315 PM Wednesday...
As the deeper tropical moisture pulls east, we look upstream for
the next wx maker. This will arrive Thursday night courtesy of a
s/w trof with possibly an associating decaying convective
complex. A subsequent frontal passage is slated for Friday night
with shower/storms along and ahead of the boundary Friday
afternoon. This upper level system looks to close off along the
mid atlantic coast this weekend, providing for cooler air and
diurnally driven showers/thundershowers across the mountains.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 315 PM Wednesday...
The upper level low lingers along the mid atlantic coast Sunday
before another upper level impulse dives Southeast toward the
area, evolving into an amplified mean trof across the
northeastern CONUS. The end result: Spring finally arrives to
the area, after having a nasty beginning to the season, followed
by a jump into summer.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 120 PM Wednesday...
Moisture from a tropical system will allow for restrictions in
scattered showers and thunderstorms. While these will be more
numerous and intense during the afternoon and evening hours,
some are possible at other times as well. A southeast wind flow
will also create MVFR clouds at times on the eastern slopes of
the mountains.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: High, except medium with timing of showers
and thunderstorms.
ALTERNATE SCENARIOS: Timing of showers and thunderstorms could
vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE FRI 05/25/18
UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11
EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
CRW CONSISTENCY H H H H H H H H H H H M
HTS CONSISTENCY H H H H H H H H H H H M
BKW CONSISTENCY H H H H H H H H H H H L
EKN CONSISTENCY H H H H H H H H H H H M
PKB CONSISTENCY H H H H H H H H H H H M
CKB CONSISTENCY H H H H H H H H H H H M
AFTER 18Z THURSDAY...
IFR possible in thunderstorms Thursday afternoon.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...RPY/30
NEAR TERM...RPY
SHORT TERM...30
LONG TERM...30
AVIATION...RPY
Hazardous weather outlook, May 30, 2:25 AM EST, 14 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
325 AM EDT Wed May 30 2018
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-310730-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
325 AM EDT Wed May 30 2018
This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.
.DAY ONE...Today and Tonight.
Showers and thunderstorms with heavy downpours expected Wednesday
afternoon into Thursday. Localized flash flooding will be possible
across the region.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Showers and thunderstorms with heavy downpours expected through the
end of the week. A flash flood watch may be needed at a later time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Kistner
In the hours before
Special weather statement, May 30, 3:11 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Charleston WV
411 PM EDT WED MAY 30 2018
KYZ101>103-OHZ087-302045-
Boyd-Greenup-Carter-Lawrence-
411 PM EDT WED MAY 30 2018
...A STRONG THUNDERSTORM WILL AFFECT BOYD...SOUTHEASTERN GREENUP...
EAST CENTRAL CARTER AND SOUTHWESTERN LAWRENCE COUNTIES...
At 410 PM EDT, a strong thunderstorm was located over Rush, or near
Cannonsburg, moving north at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include... Ashland, Ironton, Coal Grove, Lake
Vesuvius, Cannonsburg, Kenova, Catlettsburg, Princess, Coalton,
Naples, Rush, Flatwoods, South Point, Russell, Raceland,
Worthington, Wurtland, Bellefonte, Aid and Westwood.
This includes Interstate 64 in Kentucky between mile markers 177 and
191.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3858 8280 3860 8274 3865 8277 3868 8276
3868 8273 3861 8244 3841 8257 3842 8260
3839 8260 3837 8259 3826 8266 3826 8270
3833 8287
TIME...MOT...LOC 2010Z 198DEG 29KT 3834 8274
16Special weather statement, May 30, 3:47 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Charleston WV
447 PM EDT WED MAY 30 2018
WVZ007-008-014-015-302115-
Jackson-Mason-Kanawha-Putnam-
447 PM EDT WED MAY 30 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MASON...
NORTHWESTERN KANAWHA...PUTNAM AND SOUTHEASTERN JACKSON COUNTIES...
At 447 PM EDT, a strong thunderstorm was located over Nitro, moving
north at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Nitro, Winfield, Jefferson, South Charleston, St. Albans, Dunbar,
Eleanor, Buffalo, Poca, Cross Lanes, Institute, Kenna, Tornado, Teays
Valley, Bancroft, Leon, Statts Mills, Given, Southside and Liberty.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 77 in West Virginia between mile markers 121 and 130.
Interstate 64 in West Virginia between mile markers 38 and 53.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3832 8174 3834 8194 3875 8199 3874 8159
TIME...MOT...LOC 2047Z 185DEG 31KT 3843 8185
16
Special weather statement, May 30, 4:14 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Charleston WV
514 PM EDT WED MAY 30 2018
OHZ084>086-WVZ007-008-014-302145-
Meigs-Gallia-Vinton-Jackson-Mason-Putnam-
514 PM EDT WED MAY 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MEIGS...EASTERN
GALLIA...SOUTHEASTERN VINTON...MASON...NORTHWESTERN PUTNAM AND
NORTHWESTERN JACKSON COUNTIES...
At 514 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles south of Gallipolis to 6 miles
northwest of Buffalo to 8 miles north of Winfield. Movement was north
at 45 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Point Pleasant, Gallipolis, Pomeroy, Racine, Rutland, Ravenswood, New
Haven, Buffalo, Mason, Middleport, Chester, Syracuse, Hartford City,
Henderson, Vinton, Leon, Wilkesville, Cheshire, Portland and Lakin.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3905 8240 3917 8206 3905 8175 3859 8181
3861 8227
TIME...MOT...LOC 2114Z 177DEG 41KT 3866 8220 3870 8203 3865 8184
16